Please add the date and price to your event description.  Only the event title and description information are sent out in newsletters to other members.

Loading Events

« All Events

  • This event has passed.

Museum Science Festival Booking closed

August 8 @ 9:00 am - August 17 @ 2:45 pm

Primary School (Tuesday 8th August,  Friday 11th August )

High School (Tuesday 15th August & Thursday 17th August

approx. 9am-2:45pm (varies each day)

• Primary School event for Friday 11 August – https://www.eventbrite.com.au/e/11-august-shen-primary-school-booking-for-the-science-festival-tickets-35560531507

• High School event for Tuesday 15 August – https://www.eventbrite.com.au/e/15-august-shen-high-school-booking-for-the-science-festival-tickets-35450360984

• High School event for Thursday 17 August – https://www.eventbrite.com.au/e/17-august-shen-high-school-booking-for-the-science-festival-tickets-35560611747

 

Celebrate National Science Week at the Australian Museum Science Festival (AMSF), Australia’s largest school science festival.

Over 400 interactive workshops, talks and shows produced by leading institutions will educate and excite both children and adults about science from 8-18 August in 2017.  SHEN has booked 2 days of Primary school events and 2 days High school events. 

Primary Program:

Dedicated programming for primary school students on Friday 11 August. (Tue 8th SOLD OUT)

This year’s AMSF brings practical science to life with a specially designed primary school program packed with hands-on activities and explosive workshops. Sessions are designed to support and link to school curriculums, and cover a wide range of scientific fields including digital science, biology, chemistry, natural environment, and more.

High school Program:

Dedicated programming for high school students on Tuesday and Thursday, 15 and 17 August.

Immersive learning in STEM focused workshops, demonstrations, and exciting talks is the focus for this year’s AMSF. The wide variety of sessions are designed and instructed by Australia’s leading science institutions including 3M, ANSTO, Macquarie University, UNSW, USyd, UTS and many others.

DATE

Week 1 – Primary School (Friday 11th August)

Week 2 – High School (Tuesday 15th August & Thursday 17th August)

Approximately from 9am – 2:45pm (varies each day depending on the program booked. Please see below)

VENUE:

Australian Museum unless otherwise stated as off-site in close walking distance. 

1 William Street, Sydney NSW 2010

Entrance near the corner of College & William Streets

Within 8 minutes walk from Town Hall Station, Museum Station, St James Station

Parking

https://australianmuseum.net.au/location-parking-and-public-transport

Primary Day 4: Friday 11th August (Entry to Science Festival $5)

09:45-10:45 AM- CSI World

Suitable for Stage 2 – Stage 5

Put on your forensic suit and boots and unlock the mysteries of a comic convention crime! CSI World returns by popular demand with a one hour workshop of exciting crime scene investigation activities using authentic materials. From fingerprints to DNA, students will retrieve and analyse evidence found on their mock crime scene. They will then decipher who did it, from a list of possible offenders. So come ‘suit and boot’ and help solve the mystery!   DURATION 60 MINUTES  COST $10.00

11:00-11:30 AM – Surviving Australia Gallery ($0 self-guided tour or morning tea)

Get close to some intriguing Australian fauna, and discover a world beneath the waves.

Delve into the depths of the ocean and trek through the desert as you discover Australia’s native fauna and the environments they live in. Focusing on the weird and wonderful, the familiar and strange, Surviving Australia uncovers the key to the survival of Australian animals – and perhaps even ourselves! The exhibition is divided into six sections brimming with information on Australia’s habitats on land, under water and in between: the Blue Edge, Island Homes, Our Backyard, Dangerous Australians, Adapt or Die, and Where Are They Now? Discover tales of adaptation and survival over millions of years in a changing climate and landscape.   DURATION 30 MINUTES   COST FREE

11:45 AM 12:15PM- The Light Side…

Suitable for Stage 2 – Stage 5

Light is all around us. Some of it we can see, some of it we can’t. In this show we’ll talk about light and look at how it is used in the world through some exciting demonstrations.

DURATION 30 MINUTES   COST $3

12:30-1 PM – Minerals Gallery ($0 self-guided tour – or lunch break 12:15PM-12:55PM)

Featuring the Albert Chapman Collection

Step into a glittering world of colour and light in this stylishly presented mineral exhibition that features some of the finest mineral specimens in the world. 

DURATION 30 MINUTES   COST FREE

1:00 -1:45PM- Science Festival Expo

Hands on science fun for all stages!

Take a hands-on approach to science and meet the experts! The Science Festival Expo gives students an immersive space where they can ask all the hard questions, try out some science experiments and investigate the science they encounter every day. Australia’s top science institutions and organisations come together to provide students with interactive booths where they can explore STEM and get excited about the future of science. Highlights this year focus on global sustainability science and the future of Earth. DURATION 45 MINUTES  COST Free

02:00-2:45 PM – The Street Science Show

Suitable for all stages

Direct from Brisbane, the Street Science Team use a variety of cutting edge demonstrations to teach your students all about the world around them. The scientific content focuses on energy, heat, force and changes between each of the 3 states of matter. By using explosive demonstrations it aims to educate and improve student engagement in the sciences.

DURATION 45 MINUTES  COST$5.00

Individual total (inc GST) $23.00

High school Day 1: Tuesday 15th August (Entry to Science Festival $5)

Meeting time: 9AM at Australian Museum

09:30-10:30 AM- Hands on Chemistry

PCYC HALL (OFF-SITE – 10MINS WALK)

Suitable for Stage 4 and Stage 5

Get your hands dirty discovering what happens during chemical changes, and find out more about the different elements! Learn about energy, nano devices and forensics. Create carbon dioxide bubbles, be dazzled by mixtures that glow and change colour, witness an impossible “clock” reaction and much more! Join in an hour of fun-filled, hands-on experiments, and discover the magic of messing about with chemicals.

DURATION 60 MINUTES  COST$5.00

11:00 AM-12:00PM – Beyond Superhuman – Technology for Humanity

SYDNEY GRAMMAR (OFF-SITE – 5MINS WALK)

Suitable for Stage 4 and Stage 5

Join Dr Jordan Nguyen, Biomedical Engineer & Designer of life-changing technologies focusing on intelligent, futuristic and inclusive technology. Drawing on his experience of almost breaking his own neck, Jordan developed a mind-controlled smart wheelchair for people with high-level physical disability. As a speaker Jordan has the ability to translate highly technical concepts and future trends into clear and concise content, relevant to any student with a passion to proactively embrace and adapt to technological change.

DURATION 60 MINUTES  COST$4.00

12:30 -1:15PM – The Maths of Maps

Suitable for Stage 4 and Stage 5

The earth is spherical, but maps are flat. How does this work? For hundreds of years, map makers, who are called cartographers, have made the world flat. In recent years, these same techniques have been used to create 3D art and virtual worlds. In this session we will explore some of the mathematical techniques involved. Students will explore both two and three dimensional figures, transformations and projection.

DURATION45 MINUTES  COST$5.00

1:30-2PM – The Light Side…

Suitable for Stage 2 – Stage 5

Light is all around us. Some of it we can see, some of it we can’t. In this show we’ll talk about light and look at how it is used in the world through some exciting demonstrations.

DURATION30 MINUTES  COST$3.00

02:00-2:45 PM – Science Festival Expo

Hands on science fun for all stages!

Take a hands-on approach to science and meet the experts! The Science Festival Expo gives students an immersive space where they can ask all the hard questions, try out some science experiments and investigate the science they encounter every day. Australia’s top science institutions and organisations come together to provide students with interactive booths where they can explore STEM and get excited about the future of science. Highlights this year focus on global sustainability science and the future of Earth. DURATION 45 MINUTES  COST Free

Individual total (inc GST) $22.00

High school Day 3: Thursday 17th August (Entry to Science Festival $5)

Meeting time: 9AM at Australian Museum Entrance

09:30-10:15 AM- Get into your headspace

Venue: 1892 NIGHT PARROT (Back of the museum)

Suitable for Stage 4 and Stage 5

Understand the most important organ in the human body in this interactive experience that takes you inside your brain. Using EEG, ECG, bionic eye simulators and virtual microscopy, you’ll learn just how incredible the super computer in our skull is. Get an appreciation of the trials and tribulations scientists have in trying to mimic the ability of this complicated organ.

DURATION45 MINUTES  COST$5.00

10:30 -11:30AM – A Miner Incision!

Suitable for Stage 5

How can you tell the age and sex of a bird? Find out first hand as you dissect a specimen to identify its internal organs and help with a Museum science project. Did you know that birds have only a single ovary, and that their testes shrink when not in use? You will learn to sex birds and collect sterile tissue samples for future DNA analysis. At the same time, you will have an opportunity to explore the anatomical plan of birds and how it is related to life in the air.

DURATION60 MINUTES  COST$5.00

11:30 AM-12PM  – Wild Planet Gallery ($0 self-guided tour or break)

Earth is home but it’s not just ours. Parading for you in Wild Planet are around 400 of the amazing animal species we share our planet with.

Take a self-guided tour through our brand new Wild Planet exhibition featuring more than 400 animal specimens showcasing global biodiversity. Interested in more? Education material will be available closer to the festival on the Australian Museum website.

DURATION 30 MINUTES   COST FREE

12:00 -1PM – Future Vision Quiz

Suitable for Stages 4-5

Explore the fascinating future of science and discover how scientists have the power to shape the future of our society. Learn how to avoid having our job taken by a robot, how to reduce global hunger or how to be the first person on Mars. Through voting keypads, the audience becomes part of the show to look at our bright future in human health, the environment and innovative technology.

DURATION60 MINUTES  COST$4.00

1:30-2PM – Minerals Gallery ($0 self-guided tour or lunch from 1PM-1:55PM)

Featuring the Albert Chapman Collection

Step into a glittering world of colour and light in this stylishly presented mineral exhibition that features some of the finest mineral specimens in the world.

DURATION 30 MINUTES  COST FREE

02:00-2:45 PM – Science Festival Expo

Hands on science fun for all stages!

Take a hands-on approach to science and meet the experts! The Science Festival Expo gives students an immersive space where they can ask all the hard questions, try out some science experiments and investigate the science they encounter every day. Australia’s top science institutions and organisations come together to provide students with interactive booths where they can explore STEM and get excited about the future of science. Highlights this year focus on global sustainability science and the future of Earth. DURATION 45 MINUTES  COST Free

Individual total (inc GST) $19.00

Please purchase tickets via Eventbrite link below which you can find at the end.

Who needs a ticket?

Every child in the room needs a ticket.   

Parents have a choice of purchasing an Eventbrite ticket under ‘parent / teacher’ and be in the workshop room, or purchasing a general admission ticket to the Museum on the day at the Museum, or find someone to be a ‘parent’ for the day and not come into the museum.   The parent doesn’t need to be in the workshop room but be within a close proximity and has to be contactable on the day for our insurance purpose.   Please email me and tell me about your choice of stay or otherwise. 

The Museum favours less parents and siblings in the room but understands some parents wish to be in the workshop room.  Please email me if you have a question regarding this. 

If your child has special needs and you need to be in the room as a carer, please purchase your child’s ticket only via Eventbrite and email me.

Maximum bodies allowed in the room is 30 and this includes the participating student, non-participating siblings and parent.  In order to allow as many participating students as possible in the room, the limited number of parents should be in the room. 

Please email the organiser once you have purchased tickets via Eventbrite website link below. 

Tell me:

How many tickets under Student

Student’s name, age and approx. science level (school year or stage)

How many tickets (if any) under Parent / Teacher

Your name & mobile number

If you haven’t bought your ticket, do you have a name of ‘parent’ of the day? Or are you happy for your child to come in with whoever is taking care of the group on the day?

This is Australian Museum event and SHEN organiser has no access to the information of who is enrolled, so please make sure to email Mami at the address above in order to receive information regarding the day. 

Details

Start:
August 8 @ 9:00 am
End:
August 17 @ 2:45 pm
Event Category:
Website:
https://australianmuseum.net.au/science-festival

Venue

Australian Museum
1 William Street
Sydney, NSW 2101 Australia
Phone:
(+612) 9320 6000
Website:
https://australianmuseum.net.au

Organiser

Mami Mizushima
Phone:
0414825260
Email:
mamimizushima@gmail.com

Other

Insurance for this event has been requested through the Home Education Association? www.hea.edu.au
Yes